Tennessee, 2010Damaging Winds in Tennessee, July 11, 2010
July 11, 2010 · NWS OHX · 2 events in 2 counties and zones
Scattered thunderstorms developed across Middle Tennessee during the late afternoon hours on Sunday, July 11th. A few of these thunderstorms reached severe thresholds, producing thunderstorm wind damage in Davidson and Montgomery Counties.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $60,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered thunderstorms developed across Middle Tennessee during the late afternoon hours on Sunday, July 11th. A few of these thunderstorms reached severe thresholds, producing thunderstorm wind damage in Davidson and Montgomery Counties.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Jul 11, 2:31 PM CST, 1 hour 34 minutes earlier.
Area forecast discussion, Jul 11, 2:31 PM CST, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
331 PM CDT SUN JUL 11 2010
.SHORT TERM (THRU TUE)...
NO ORGANIZED ACTIVITY EXPECTED ALONG WARM FRONT IN MID TN REST OF
THE AFTERNOON...WITH ISO-SCT SHOWERS AND THUNDERSTORMS. THESE TYPE
STORMS WL LINGER INTO EARLY EVENING.
WARM FRONT EXPECTED TO PUSH EAST TO THE I-65 CORRIDOR OF MID TN
TNGT. GFS SHOWS PCPN INCREASE TNGT. STRONGER DYNAMICS REMAIN NORTH
AND WL BLEND POPS TO LIKELY TNGT. MOISTURE SHOULD THIN AND PCPN
DECREASE MON AFTERNOON...AS FIRST WAVE DEPARTS.
SPRINGTIME PATTERN CONTINUES MON-TUE AS NEXT WAVE GETS ORGANIZED
IN H5 TROUGH. SYS LOOKS STRONGER AS IT MOVES INTO MID TN 13/12Z.
SHOWERS AND THUNDERSTORMS ARE LIKELY TUE. LINGERING RW/TRW CHANCE
TUE NGT.
.LONG TERM (WED-SUN)...
PATTERN MORE TYPICAL OF SUMMER COMES BACK WED. H5 RIDGE WL LIMIT
THE PCPN CHANCE WED-FRI W/AFTERNOON TEMPS BACK INTO THE LWR-MID
90S INTO NEXT WEEKEND.
&&
.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE 72 90 73 87 / 70 70 50 70
CLARKSVILLE 73 89 72 87 / 70 60 60 70
CROSSVILLE 68 82 68 84 / 50 80 40 60
COLUMBIA 73 91 73 89 / 60 70 50 60
LAWRENCEBURG 73 90 72 89 / 50 70 50 60
WAVERLY 73 90 73 89 / 70 50 50 60
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
04
Hazardous weather outlook, Jul 11, 5:09 AM CST, 10 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
609 AM CDT SUN JUL 11 2010
TNZ005>011-022>034-056>066-075-077>080-093>095-121030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
609 AM CDT SUN JUL 11 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.
.DAY ONE...TODAY AND TONIGHT
ISOLATED STRONG TO POSSIBLY SEVERE THUNDERSTORMS MAY DEVELOP
AGAIN THIS AFTERNOON AND EVENING. THESE STORMS MAY PRODUCE
STRONG GUSTY WIND AND HAIL...AS WELL AS BRIEF PONDING OF WATER
IN LOW LYING...POORLY DRAINED...AREAS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
EVEN THOUGH ANY SEVERE THUNDERSTORMS ARE EXPECTED TO BE BRIEF AND
ISOLATED, SPOTTERS ARE ENCOURAGED TO CLOSELY MONITOR WEATHER
CONDITIONS AND BE PREPARED TO CALL IN ANYTHING REACHING REPORTING
CRITERIA.
SPOTTER THUNDERSTORM REPORTING CRITERIA...
TORNADO
FUNNEL CLOUD
FLOODING
HAIL >= 1/2 INCH
WINDS > 50 MPH (MEASURED)
STRUCTURAL DAMAGE
TREES OR POWER LINES DOWN
07
In the hours before
Special weather statement, Jul 11, 2:59 PM CST, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
359 PM CDT SUN JUL 11 2010
TNZ005-022-023-112200-
BENTON-HOUSTON-STEWART-
359 PM CDT SUN JUL 11 2010
...SIGNIFICANT WEATHER ADVISORY FOR BENTON...HOUSTON AND STEWART
COUNTIES...
AT 359 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SPRINGVILLE...OR 11 MILES EAST OF PARIS...
MOVING NORTHEAST AT 30 MPH.
WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH BRIEF
HEAVY RAINFALL.
31
Special weather statement, Jul 11, 3:47 PM CST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
447 PM CDT SUN JUL 11 2010
TNZ008-027-028-112245-
DAVIDSON-SUMNER-WILSON-
447 PM CDT SUN JUL 11 2010
...SIGNIFICANT WEATHER ADVISORY FOR DAVIDSON...SUMNER AND WILSON
COUNTIES...
AT 442 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF LA VERGNE...OR 9 MILES
SOUTHEAST OF DOWNTOWN NASHVILLE...MOVING EAST AT 15 MPH.
THIS STORM WILL BE NEAR...
RURAL HILL BY 510 PM CDT.
6 MILES SOUTH OF MOUNT JULIET BY 515 PM CDT.
BELINDA CITY BY 520 PM CDT.
BRIEF WIND GUSTS AROUND 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
TORRENTIAL DOWNPOURS OF RAIN.
Local storm report, Jul 11, 3:58 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
458 PM CDT SUN JUL 11 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0446 PM TSTM WND DMG NASHVILLE 36.17N 86.78W
07/11/2010 DAVIDSON TN TRAINED SPOTTER
TREES DOWN ON BELL ROAD AT HAMILTON CREEK
&&
ROSESpecial weather statement, Jul 11, 3:59 PM CST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
459 PM CDT SUN JUL 11 2010
TNZ006-112230-
MONTGOMERY-
459 PM CDT SUN JUL 11 2010
...SIGNIFICANT WEATHER ADVISORY FOR MONTGOMERY COUNTY...
AT 451 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES SOUTHWEST OF CLARKSVILLE...MOVING
NORTHEAST AT 10 MPH.
THIS STORM WILL BE NEAR...
CLARKSVILLE BY 530 PM CDT.
WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY
DOWNPOURS.
!
Thunderstorm Wind, Montgomery
- When
- July 11, 4:05 PM CST
- Where
- Montgomery County, 2.3 mi N of Salem
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $50,000
- Reported by
- County Official
- Coordinates
- 36.503, -87.325
Trees were downed in the Woodlawn Community near Ashland City Road. Trees were also reported downed in the Clarksville area at the following locations: Edmondson Ferry Road, Liberty Parkway, Riverwood Place, Swift Drive, and Richardson, Daniel, Clark, Cloverdale, Green Leaf, and South 12th Streets.
Thunderstorm Wind, Davidson
- When
- July 11, 9:15 PM CST
- Where
- Davidson County, 0.5 mi ESE of Joelton
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 36.318, -86.861
Trees were reported downed on Union Hill Road near Joulton.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Wyoming, July 11, 20101 death · 1 event
- Tornado and Flash Flooding in Arkansas, July 11 to 13, 2010$439,000 · EF0 · 45 events
- Flash Flooding and Hail in Missouri, July 11 to 12, 2010$49,000 · 1.75 in hail · 37 events
- Hail and Damaging Winds in Illinois, July 11, 2010$107,000 · 1.75 in hail · 4 events
- Tornadoes and Hail in South Carolina, July 11, 2010$62,000 · EF0 · 10 events
- Damaging Winds in Texas, July 11, 2010$65,000 · 62 kt wind · 2 events
- Flash Flooding and Damaging Wind in Tennessee, July 11 to 13, 2010$45,000 · 52 kt wind · 7 events
- Hail in South Dakota, July 11, 2010$50,000 · 1.5 in hail · 3 events
- Flash Flooding in Arkansas, July 11 to 12, 2010$50,000 · 2 events
- Damaging Wind and Lightning Strikes in Illinois, July 11, 2010$43,000 · 55 kt wind · 3 events
- Damaging Winds in Michigan, July 11, 2010$35,000 · 52 kt wind · 3 events
- Flash Flood and Flood in Missouri, July 11, 2010$15,000 · 1.75 in hail · 15 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 249509, 249515.